Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking niftran for prostatitis. Have hypertension, thyroid, had prostate surgery. Continue medicine?

Sir, My urologist has prescribed Niftran 100 one cap daily for Prostatitis/UTI after urine culture. My Creatinine also remains around 2.5 from 2009. My prostate operation has also been done. I am taking this medicine from last 3-4 months. Please suggest me how long it can be taken safely. My age is 66Y and I also have Hypertension and thyroid.
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response

nitrofurantooin side effects

Hepatic reactions: Rare, but severe and sometimes fatal hepatic reactions (eg, cholestatic jaundice, hepatitis, hepatic necrosis) have been associated with use (onset may be insidious); discontinue immediately if hepatitis occurs. Monitor liver function tests periodically.

• Peripheral neuropathy: Has been associated with peripheral neuropathy (rare); risk may be increased in patients with anemia, renal impairment, diabetes, vitamin B deficiency, debilitating disease, or electrolyte imbalance; use caution.

• Pulmonary toxicity: Acute, subacute, or chronic (usually after 6 months of therapy) pulmonary reactions (possibly fatal) have been observed; if these occur, discontinue therapy immediately. Monitor closely for malaise, dyspnea, cough, fever, radiologic evidence of diffuse interstitial pneumonitis or fibrosis.

• Superinfection: Prolonged use may result in fungal or bacterial superinfection, including C. difficile-associated diarrhea (CDAD) and pseudomembranous colitis; CDAD has been observed >2 months postantibiotic treatment.

so no important side effects exist for 1 month use of niftran.....and no important interaction with ur drugs

take care
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor